Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2008, 5:38 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 9, 2008, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT MON JUN 9 2008 .DISCUSSION... CU FIELD MINIMAL ACROSS MID STATE AS WARM UPPER LEVEL ANTICYCLONE REMAINS ACROSS THE AREA WITH GOOD SUBSIDENCE TAKING PLACE. TEMPS HAVE WARMED INTO THE LOWER 90S AT A FEW LOCATIONS AS OF 1 PM CDT WITH PLATEAU IN MID TO UPPER 80S. CU FIELD IS BEGINNING TO FORM ALONG PLATEAU SO CANT RULE OUT ISOLATED THUNDERSTORM OR TWO IN THE AFTERNOON HEAT. A POTENT THUNDERSTORM DEVELOPED OVER WALKER COUNTY GEORGIA AND HEADED NORTH ACROSS CHATTANOOGA DURING THE LAST HOUR. POTENT THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA AT EARLY AFTERNOON. THIS ACTIVITY IN ASSOCIATION WITH A SLOW MOVING COLD FRONT. SOME OF THESE STORMS WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED STORMS ALSO DEVELOPING IN NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. MODELS BRING SURFACE LOW OUT OF MISSOURI THIS EVENING AND WORK IT QUICKLY NORTHEAST INTO GREAT LAKES REGION OVERNIGHT WHILE DRAGGING A WEAKENING COOL FRONT INTO MIDDLE TENNESSEE LATE TONIGHT/EARLY TUESDAY. LATEST MODEL RUNS DONT GIVE MUCH IN THE WAY OF PRECIP SO WILL KEEP POPS FAIRLY LOW. CANT RULE OUT ISOLATED SEVERE LATE TONIGHT/EARLY TUESDAY IN MID STATE. STILL A CHANCE OF SHOWERS/TSTMS DURING THE DAY TUESDAY BUT MAINLY EAST. DEEP ENOUGH MOISTURE AROUND INTO THE WEEKEND AND WITH WEAK EMBEDDED SHORTWAVES TRAVERSING THE AREA TO KEEP A POP RUNNING THROUGH SATURDAY. AFTER TODAY TEMPS WILL BACK OFF FROM THE HEAT OF THE LAST SEVERAL DAYS BUT REMAIN ABOVE NORMAL. HAVE ISSUED (UPDATED) PNS ABOUT THE HOT START TO JUNE 2008. CHECK WEB SITE FOR DETAILS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 67 90 / 30 30 10 20 CLARKSVILLE 70 87 64 89 / 40 30 10 20 CROSSVILLE 66 82 63 85 / 30 30 10 20 COLUMBIA 71 87 66 89 / 30 30 10 20 LAWRENCEBURG 70 87 67 89 / 30 30 10 20 WAVERLY 68 88 65 90 / 40 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jun 9, 5:06 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT MON JUN 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 506 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TONIGHT AFTER MIDNIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL ENTER THE MID STATE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY. MOST OF THE STRONGER ACTIVITY WILL BE IN THE THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. GUSTY STRAIGHT LINE WINDS...SMALL HAIL AND DANGEROUS LIGHTNING COULD OCCUR. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 9, 4:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT MON JUN 9 2008 TNZ032-065-066-092145- CUMBERLAND-PUTNAM-WHITE- 418 PM CDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND...PUTNAM AND WHITE COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF MONTEREY...OR 12 MILES WEST OF CROSSVILLE...MOVING NORTH AT 13 MPH. THIS STORM WILL BE... 6 MILES SOUTHEAST OF MONTEREY BY 445 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.